Alert archive / North Carolina / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 3, 2000, 6:00 PM EDT for Gates County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 3, 2000, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Gates County, NC
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 032204 FFWAKQ NCC073-032300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 600 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS EXTENDED A * FLASH FLOOD WARNING FOR... GATES COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 700 PM EDT * AT 555 PM EDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM SUNBURY TO WINTON...MOVING NORTH AT 15 MPH. DOPPLER RADAR ESTIMATED GREATER THAN 4 INCHES OF RAIN HAD ALREADY FALLEN OVER PORTIONS OF GATES COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED WHICH WILL ONLY MAKE THE FLOODING SITUATION WORSE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...GATESVILLE...CORAPEAKE...GATES AND SUNBURY. LAW ENFORCEMENT REPORTED WATER COVERING HIGHWAY 137 NEAR EURE AND GATESVILLE. $$ REILLY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:55 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 3:55 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF PORTION NATIONAL WEATHER SERVICE WAKEFIELD, VA 355 PM EDT THU AUG 3 2000 AFTN CNVTN MOST PREVALENT ALG CST WHERE INSTABILITY MAXIMIZED DUE PROLONGED SFC HTG. MONITORING AREAS OF HVY DOWNPOURS FOR FLOODING REPORTS WHERE RADAR ESTIMATING UP TO 2 IN/HR RAINFALL RATES. HV ALSO SEEN A WIND GUST NR 40 MPH AT FKN ARND 3 PM. UPR TROF OVR GRT LKS/OHVLY GRADUALLY SHUNTED EWD NEXT FEW DAYS AND WL BE MOVING OFF ERN CBOARD ON SAT. WL NEED TO CONT WITH CHCY POPS FOR SCT/BKN CNVTN TIL THEN AND WL HV CONT THREAT OF ISOLD DOWNPOURS. AS A SIDE NOTE...AKQ 88D STILL OPERATING IN TROPICAL Z/R RELATIONSHIP AND LOOKS TO BE OVERESTIMATING SLIGHTLY. OVERALL...WE FAVOR COMPROMISE ETA SOLN WRT FRONTAL POSN FRI NGT/SAT. FRONT SHUD GRAD DROP THUR FA AND BE LOCATED ALG NRN OTR BANKS BY MIDDAY SAT. DEEPER MOISTURE/MARGINAL INSTABILITY HANGS BACK INTO NE NC ON SAT SO WL KP LOW CHC TS THERE ON SAT. ELSW...WL GRAD END PCPN AFT MIDNIGHT FRI NGT FM N TO S WITH NO POPS SAT EXCEPT LOW CHC EARLY OVR HAMPTON ROADS. MID RANGE MDL CONCENSUS BUILDS UPR RDG OVR SE US INTO EARLY NEXT WEEK. WL GO DRY IN EXTNND PDS FOR NOW. WL SEND ZFPAKQ IN A FEW. FCSTID = 20 RIC 72 87 68 86 / 40 40 40 10 ORF 75 89 71 84 / 50 40 40 30 ECG 74 87 70 85 / 50 40 40 30 SBY 73 87 67 84 / 50 40 40 10 .AKQ... MD...NONE. NC...NONE. VA...NONE.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:57 PM EDT | Flash Flood Warning | AKQ | Gates | 63 min |
| Aug 3, 5:45 PM EDT | Flash Flood Warning | AKQ | Hertford | 60 min |
Nearby
Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.